MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Failure to Eject (4010)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the product was returned.Visual inspection using magnification was performed to the returned sample: the plunger and pushrod were observed in advanced position.The pushrod was observed that overrides the lens in the cartridge.Residues of viscoelastic material was observed on cartridge.The cartridge tip was observed deformed.The lens was also observed damaged and stuck in cartridge.As part of the visual inspection, the preloaded device was disassembled to address the complaint issue reported.The plunger and pushrod were observed in good condition.The threads of the injector, upper and lower body of the device were correctly engaged and were in a good condition.No defects were observed in the lower body lid engage pin and rings.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported was not verified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.The search revealed that no additional investigations were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that preloaded intraocular lens device had defective plunger.There was no patient contact.This was observed during handling prior to insertion.Additional information was received and it was learnt that tip was deformed.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8109332
Report Number2648035-2018-01522
Device Sequence Number2364105
Product Code HQL
UDI-Device Identifier05050474558083
UDI-Public(01)05050474558083(17)191011
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005